MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910 TAPER CEM STEM 13X90; UNIVERSAL KNEE STEMS AND SLEEVES : KNEE STEMS

DEPUY ORTHOPAEDICS, INC. 1818910 TAPER CEM STEM 13X90; UNIVERSAL KNEE STEMS AND SLEEVES : KNEE STEMS
Catalog Number 866468
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Pain (1994); No Code Available (3191)
Date of Event 02/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.(b)(4).
 
Event or Problem Description
Patient reported with painful and unstable revision knee construct (tc3 fb with cemented stem).Radiograph showed apparent broken tibial stem extension at the stem/tray interface.Revised fb tray and 13x90 cemented stem to a 25mm rp build-up tibial tray and 13x90 cemented stem with a 10mm tc3 rp poly resulting in a stable construct.Patient experienced post-op device malfunction.Tibial stem extension sheared off at the stem extension tibial tray interface,.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary
=
> no device associated with this report was received for examination.Review of the provided x-ray could not confirm the reported fracture, but further review of the received photographs can confirm implant fracture.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TAPER CEM STEM 13X90
Common Device Name
UNIVERSAL KNEE STEMS AND SLEEVES : KNEE STEMS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key8413265
Report Number1818910-2019-87047
Device Sequence Number13512866
Product Code JWH
UDI-Device Identifier10603295217176
UDI-Public10603295217176
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K882234
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number866468
Device Lot NumberD13110024
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/19/2019
Supplement Date Received by Manufacturer04/17/2019
Initial Report FDA Received Date03/12/2019
Supplement Report FDA Received Date04/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR